Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2004, 5:10 PM CDT for Clay County, Richland County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 30, 2004, 6:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clay County, IL, Richland County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 302210 SVRILX ILC025-159-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS RICHLAND COUNTY IN SOUTHEAST ILLINOIS * UNTIL 615 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF XENIA...OR ABOUT 14 MILES SOUTHWEST OF FLORA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... XENIA FLORA IOLA LOUISVILLE CLAY CITY SAILOR SPRINGS SCHNELL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3854 8878 3841 8861 3872 8795 3889 8860 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:15 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 2:15 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI APR 30 2004 .DISCUSSION...MODELS SHOWING A BIT MORE CONSISTENCY...AT LEAST IN THE SHORT TERM...REGARDING THE FRONTAL PASSAGE ACRS THE FCST AREA LATER TNT INTO SATURDAY. FURTHER OUT...MEDIUM RANGE MODELS SHOWING SOME DIFFERNECES IN EVOLUTION AND STRENGTH OF DVLPG TROF ACRS THE WRN U.S. LATER IN THE WEEK WITH SIG DIFFERENCES IN DOWNSTREAM FRONTAL POSITIONS. WL SIDE MORE WITH THE ETA MODEL THIS RUN AS THE GFS STILL SHOWING QUITE A BIT OF CONVECTIVE FEEDBACK WITH SECOND WAVE MOVING NE ALONG FRONTAL BOUNDARY SATURDAY MORNING. FAIRLY SIG CONVECTIVE SYSTEM TO DEVELOP ACRS THE LOWER MISSISSIPPI VALLEY OVERNIGHT WHICH SHOULD AID IN KEEPING THE BEST MOISTURE INFLUX TO OUR SOUTH. HOWEVER...UPPER DYNAMICS/JET CONFIG STILL SUGGEST A DECENT RAINFALL OVER THE FCST AREA OVERNIGHT INTO SATURDAY MORNING. SHORT TERM...TONIGHT THROUGH MONDAY... SHORTWAVE SEEN ON WATER VAPOR LOOP ACRS KS INTO ERN OK HELPING TO KEEP CONVECTION GOING ACRS MO. 4KM WRF RUN FROM LAST NIGHT PEGGED THE CONVECTIVE MODE WITH MULTICELL CLUSTERS ACRS MO AND KS EVOLVING INTO MORE OF A LINEAR MODE AS IT HEADS TOWARDS STL. BEST INSTABILITY AT 18Z ACRS SE MO INTO EXTREME SRN IL. 18Z ILX SOUNDING SHOWING SOME WEAK INSTABILITY AND CAPES ACRS FCST AREA. LACK OF CLOUD COVER OVR THE EAST AND SOUTH AND PRESENT TRACK OF CONVECTIVE SYSTEM NEAR STL SUGGEST OUR SOUTHERN THIRD OF THE FCST AREA HAS THE BEST CHANCE OF SEEING AN ISOLD SEVERE STORM THIS EVENING. OTHERWISE...AS SFC WAVE ACRS ERN MO PUSHES EAST...COUPLED WITH AREA BEING IN FAVORED ENTRANCE REGION OF H250 JET...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL PREVAIL ACRS MOST OF CNTRL IL TNT INTO EARLY SATURDAY. AS THE SHORTWAVE SHIFTS EAST OF FCST AREA LATE TNT...THERE SHOULD BE A TEMPORARY BREAK IN THE PRECIP BEFORE THE MAIN PIECE OF ENERGY SHIFTS NE TOWARDS THE OHIO VALLEY SATURDAY. AGAIN...FEEL THE GFS IS OVERDOING THE QPF AMTS ACRS THE SOUTHERN PTN OF THE FCST AREA DUE TO FEEDBACK PROBLEMS AND THE EXPECTED CONVECTIVE SYSTEM FCST TO MOVE ACRS THE LOWER MISSISSIPPI VALLEY...TAKING SOME OF THE MOISTURE INFLOW AWAY FROM OUR AREA. SIGNIFICANT FORCING/LIFT SHIFTS SOUTH OF THE FCST AREA BY SATURDAY AFTERNOON...TAKING THE BEST CHANCES OF RAIN WITH IT. AS UPPER TROF SETTLES INTO THE MIDWEST LATER SAT INTO SUNDAY...MUCH COOLER WX TO DOMINATE ALONG WITH CHANCES FOR SCATTERED SHOWERS INTO SUNDAY NIGHT. TROF TO GRDLY SHIFT EAST OF THE REGION ON MONDAY ALLOWING TEMPS TO RETURN CLOSER TO NORMAL. LONG TERM...MONDAY NIGHT THROUGH FRIDAY... NEXT SHORTWAVE FCST BY MODELS TO DROP SE INTO THE LAKES REGION ON TUESDAY DRAGGING A WEAK COLD FRONT TO OUR NW BY EVENING. NOT A LOT OF TIME FOR ANY DEEP MOISTURE TO RETURN AHEAD OF THIS FEATURE SO HAVE ONLY ADDED 30 POPS FOR THE NRN HALF OF THE FCST AREA. FRONT SHOULD SHIFT EAST AND SOUTH OF FCST AREA BY MIDWEEK AS HIGH PRESSURE SETTLES IN. LONGER RANGE MODELS SHOWING SOME SIG DIFFERENCES WITH THE TROF FCST TO DEVELOP ACRS THE WRN US AND RIDGING OVR THE PLAINS. AREA STILL IN A NWLY FLOW PATTERN WITH EURO AND UK MODELS SUGGESTING AREA TO BE ON SRN FRINGE OF STRONGER FLOW REGIME TO THE NORTH. RIDGE POSITION STILL FAR ENOUGH TO OUR WEST LATE IN WEEK TO ALLOW FRONTAL BOUNDARIES TO PENETRATE FURTHER SOUTH INTO THE MIDWEST...WHICH WOULD RESULT IN BETTER PRECIP CHANCES. FOR NOW...WITH CONFIDENCE LOW REGARDING THE TROF/RIDGE SET UP...WL KEEP DAYS 5-7 PRECIP FREE WITH TEMPS RETURNING TO ABOVE NORMAL. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, Apr 30, 10:53 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1053 AM CDT FRI APR 30 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1053 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. THE BEST TIME PERIOD FOR SEVERE WEATHER WILL BE AFTER 2 PM. AS THE COLD FRONT SLOWLY MOVES SOUTH TONIGHT...SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SLOW MOVING COLD FRONT WILL PRODUCE THE CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST ILINOIS SATURDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.